Bipolar and Lamictal

United States
June 28, 2007 11:44am CST
My 14 yr old son is diagnosed with schizo-affective bipolar disorder and recently was taken off of Lamictal. My mind is drawing a blank as to the different things that Lamictal is used for. I believe that one of the reasons that he was placed on the Lamictal was to help with his agitation and anxiety. The concern that I have right now is that during a recent visit with him, he seemed to be hearing voices. I can't recall if the Lamictal helps with this part of bipolar or not! If anyone is on Lamictal, or has taken it in the past, I would appreciate your input!! Thank you!!
2 people like this
6 responses
@jdmorgan (18)
• Canada
3 Jul 07
I am bipolar and have been taking lamictal for over a year. My doctor perscribed it to deal with the severe mood swings and depression that came with my bipolar. I have had much success and only suffered a few side effects at the very beginning which was mainly stomach problems and some dizziness. Lamictal I've read has been used to treat some more severe conditions however at the time my doctor said he primarily perscribed it for bipolar now because it has proven so effective. I would definately agree that it is something you should discuss with your doctor as he would be the best person to know what exactly the medication was perscribed for.
@ESKARENA1 (18299)
7 Sep 07
the stomarch problems pass in a few weeks i found but the periodic dizziness continues
1 person likes this
6 Dec 07
Hi there, Lamictal is primarily for treating epilepsy or temporal lobe epilepsy. It can also be used as an anti-psychotic. It sounds as if he has temporal lobe epilepsy which has symptoms such as seeing unusual things, hearing things and smelling things. Not a serious condition just a series of small fits in the temporal lobe. He should go and see a neurologist who will diagnose and more that likely put him back on. I used to see insects out the corners of my eye and kept smelling rotten eggs!!! Very uncomfortable
1 person likes this
• United States
5 Aug 08
I have Bipolar and on Lamictal. I take 600 mgs a day. It's also a mood stabilizer and I love it! But best advice call doctor. Good Luck:)
@kevere26 (223)
• United States
13 Oct 07
I've been taking Lamictal for bi-polar disorder. One serious side effect of Lamictal is developing a skin rash. If a rash occurs then you can't take this medication. For more information about Lamictal, check out this website: http://www.lamictal.com/
1 person likes this
@ESKARENA1 (18299)
7 Sep 07
i have bi polar and have certainly been diagnosed with lamictal in the past, yes im sure it is to help with the voices best of luck to you blessed be
1 person likes this
@kelly60 (4548)
• United States
28 Jun 07
I was put on Lamictal for bipolar, so in answer to your question, yes this is something that it does help with. I don't know if it help with the other aspects. I also have anxiety, and that could be part of the reason why the doctor chose this medication for me, but the bipolar was the primary reason for prescribing it.
• United States
29 Oct 10
Hii this is old but I thought I would reply to it anyways. Lamictal does not help with psychosis, which would be what the hearing voices thing is. Lamictal helps with the depressive side of Bipolar and it also helps with anxiety, definitely. Most likely, he has switched to Bipolar 1 and is going to need and antipsychotic, like Abilify. I had a friend who was Bipolar 1 extreme and was on Lithium and Abilify and together they worked wonders for her.